MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545180
Medical Device Problem Codes Failure to Align (2522); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 44 was used in the papilla vateri during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, upon cannulating the papilla, it was noticed that the device remained in a bowed position and would not release the bow.They tried to bow and unbow the device, but nothing happened.The handle had no tension.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: a photo of the complaint device outside the patient was provided by the customer and showed the device in a bowed position.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050701 captures the reportable event of wire unable to release the bow.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050701captures the reportable event of wire unable to release the bow.Block h10: the returned autotome rx 44 was analyzed, and a visual evaluation noted that the working length was kinked in several sections, including the cutting wire, which are consistent with the findings when the device was observed under magnification.Per media inspection on the provided photo, it did not show any visual problems of the device.Per functional inspection, the device was inserted through the scope, and it was able to bow and unbow as intended both inside and outside of the scope.Per the dimensional inspection, the distance between the distal pierce hole to the proximal pierce hole was within specification.No other problems with the device were noted.The reported event of wire unable to release bow (unbow) was not confirmed.Upon analysis, it was found that the working length was kinked, which could have been caused by operational factors, such as manipulating the device through difficult anatomy or the used technique for the device manipulation.Additionally, it was observed that the cutting wire was kinked, which could have occurred due to the device interaction with the scope like the insertion-removal, hitting it against a hard surface (scope), which can lead to kink/bend the cutting wire.When the device was functionally tested, the device bowed and returned from the bow as intended.The distance between the distal pierce hole to the proximal pierce hole was within specification, and the returned did not show evidence of the alleged problem; therefore, the most probable root cause of this complaint is no problem detected.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
AUTOTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18067290
Report Number3005099803-2023-05912
Device Sequence Number18038613
Product Code KNS
UDI-Device Identifier08714729444756
UDI-Public08714729444756
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberM00545180
Device Catalogue Number4518
Device Lot Number0031466636
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown